Alert archive / Washington / Flood Watches in 2021
Flood Watch 11, NWS Seattle, WA
NWS Seattle, WA issued this flood watch at Nov 10, 2021, 12:56 PM PST for 11 counties in Washington. It took effect at Nov 11, 2021, 4:00 PM PST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2021, 12:56 PM PST (20:56 UTC)
- In effect from
- Nov 11, 2021, 4:00 PM PST
- Expired
- Nov 16, 2021, 3:37 AM PST
- In force
- 4 days
- Issued by
- NWS Seattle, WA
- Flood severity
- None
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 65 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WGUS66 KSEW 102056 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 1256 PM PST Wed Nov 10 2021 .Rain will fall Thursday and Friday as an atmospheric river event occurs over Western Washington. The snow level will rise Thursday and Friday with heavy rain in the mountains. WAC009-027-031-033-041-045-053-057-061-067-073-112100- /O.NEW.KSEW.FA.A.0011.211112T0000Z-211113T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Grays Harbor-Jefferson-King-Lewis-Mason-Pierce-Skagit- Snohomish-Thurston-Whatcom- Including the cities of Sedro-Woolley, Olympia, Lynnwood, Tacoma, Chehalis, Aberdeen, Everett, Fords Prairie, Hoquiam, Lacey, Marysville, Edmonds, Bellingham, Burlington, Shelton, Tumwater, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes 1256 PM PST Wed Nov 10 2021 ...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...Flooding caused by excessive rainfall is possible. * WHERE...Portions of northwest Washington and west central Washington, including the following areas, in northwest Washington, Clallam, Grays Harbor, Jefferson, Mason, Skagit and Whatcom. In west central Washington, King, Lewis, Pierce, Snohomish and Thurston. * WHEN...From Thursday afternoon through Saturday afternoon. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - High snow levels with heavy rain in the mountains. - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 19
9 follow-up statements
811 WGUS66 KSEW 112001 FFASEW Flood Watch National Weather Service Seattle WA 1201 PM PST Thu Nov 11 2021 .Rain will fall through Friday as a warm frontal system, an atmospheric river event, occurs over Western Washington. The snow level will well above the passes and heavy rain will fall in the mountains. WAC009-027-031-033-041-045-053-057-061-067-073-122015- /O.CON.KSEW.FA.A.0011.211112T0000Z-211113T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Grays Harbor-Jefferson-King-Lewis-Mason-Pierce-Skagit- Snohomish-Thurston-Whatcom- Including the cities of Sedro-Woolley, Olympia, Lynnwood, Tacoma, Chehalis, Aberdeen, Everett, Fords Prairie, Hoquiam, Lacey, Marysville, Edmonds, Bellingham, Burlington, Shelton, Tumwater, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes 1201 PM PST Thu Nov 11 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Flooding caused by excessive rainfall--monitor the latest river forecasts for the expectation of flood warnings for area rivers. * WHERE...Most of Western Washington. * WHEN...Through Saturday afternoon. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. Storm drains and ditches may become clogged with debris. * ADDITIONAL DETAILS... - Heavy rain--especially in the mountains. - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 19
984
WGUS66 KSEW 121834
FFASEW
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Seattle WA
1034 AM PST Fri Nov 12 2021
.A pair of atmospheric river events will impact western Washington
into early next week. The first began Thursday and rain will
gradually taper off into this evening. The second will begin to
impact the region Saturday evening and continue through Monday.
Flooding is likely to continue through Tuesday.
WAC009-027-031-033-045-053-057-061-073-130745-
/O.EXT.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Jefferson-King-Mason-Pierce-Skagit-Snohomish-
Whatcom-
Including the cities of Sedro-Woolley, Lynnwood, Tacoma, Marysville,
Aberdeen, Everett, Hoquiam, Edmonds, Bellingham, Burlington,
Shelton, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes
1034 AM PST Fri Nov 12 2021
...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of western Washington including Clallam,
Jefferson, Grays Harbor, Mason, Whatcom, Skagit, Snohomish, King,
and Pierce counties.
* WHEN...Through Tuesday afternoon. Rivers will recede between storm
systems, but for some locations (particularly Snohomish County
northward, the second river crests will likely be higher than the
first.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations
across western Washington.
* ADDITIONAL DETAILS...
- A pair of atmospheric river events will impact western
Washington into early next week. The first began Thursday and
rain will gradually taper off into this evening. The second
will begin to impact the region Saturday evening and continue
through Monday. Flooding is likely to continue through
Tuesday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
WAC041-067-130745-
/O.CON.KSEW.FA.A.0011.000000T0000Z-211113T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis-Thurston-
Including the cities of Olympia, Tumwater, Fords Prairie, Chehalis,
and Lacey
1034 AM PST Fri Nov 12 2021
...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of west central Washington, including the
following areas, Lewis and Thurston.
* WHEN...Through Saturday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas. Storm drains and ditches may
become clogged with debris.
* ADDITIONAL DETAILS...
- A pair of atmospheric river events will impact western
Washington into early next week. The first began Thursday and
rain will gradually taper off into this evening. Rivers are
likely to recede below flood stage by Saturday afternoon.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Wolcott827
WGUS66 KSEW 130641
FFASEW
Flood Watch
National Weather Service Seattle WA
1041 PM PST Fri Nov 12 2021
.A second round of heavy rainfall will begin to affect the region
Saturday evening and continue through Monday. Flooding is likely to
continue through Tuesday.
WAC041-067-130745-
/O.CAN.KSEW.FA.A.0011.000000T0000Z-211113T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis-Thurston-
Including the cities of Olympia, Tumwater, Fords Prairie, Chehalis,
and Lacey
1041 PM PST Fri Nov 12 2021
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for a portion of west central
Washington, including the following areas, Lewis and Thurston.
The Flood Watch is cancelled. Additional flooding due to the first
round of heavy rainfall is not expected to pose a threat. Please
continue to heed remaining road closures.
$$
WAC009-027-031-033-045-053-057-061-073-140045-
/O.CON.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Jefferson-King-Mason-Pierce-Skagit-Snohomish-
Whatcom-
Including the cities of Sedro-Woolley, Lynnwood, Tacoma, Marysville,
Aberdeen, Everett, Hoquiam, Edmonds, Bellingham, Burlington,
Shelton, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes
1041 PM PST Fri Nov 12 2021
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northwest Washington and west central
Washington, including the following areas, in northwest
Washington, Clallam, Grays Harbor, Jefferson, Mason, Skagit and
Whatcom. In west central Washington, King, Pierce and Snohomish.
* WHEN...Through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- A second atmospheric river events will impact western
Washington into early next week. Heavy rainfall is expected
beginning Saturday evening and will continue through Monday.
Flooding is likely to continue through Tuesday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
45850
WGUS66 KSEW 132329
FFASEW
Flood Watch
National Weather Service Seattle WA
329 PM PST Sat Nov 13 2021
.A second round of heavy rainfall will begin to affect the region
Saturday night and continue through Monday. Flooding is likely to
continue through Tuesday.
WAC009-027-031-033-045-053-057-061-073-150000-
/O.CON.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Jefferson-King-Mason-Pierce-Skagit-Snohomish-
Whatcom-
Including the cities of Sedro-Woolley, Lynnwood, Tacoma, Marysville,
Aberdeen, Everett, Hoquiam, Edmonds, Bellingham, Burlington,
Shelton, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes
329 PM PST Sat Nov 13 2021
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northwest Washington and west central
Washington, including the following areas, in northwest
Washington, Clallam, Grays Harbor, Jefferson, Mason, Skagit and
Whatcom. In west central Washington, King, Pierce and Snohomish.
* WHEN...Through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- A second atmospheric river event will impact western
Washington. Heavy rainfall is expected to begin Saturday
night and will continue through Monday. Rivers are already
running high from recent heavy rains. Flooding is likely to
continue through Tuesday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
33515
WGUS66 KSEW 140648
FFASEW
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Seattle WA
1048 PM PST Sat Nov 13 2021
.A second round of heavy rainfall will begin to affect the region
Saturday night and continue through Monday. Flooding is likely to
continue through Tuesday.
WAC041-142000-
/O.EXA.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis-
Including the cities of Fords Prairie and Chehalis
1048 PM PST Sat Nov 13 2021
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of west central Washington, including the
following area, Lewis.
* WHEN...Through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- The Cowlitz River at Randle will still be running high as
rainfall impacts the area again early next week. This may
drive the river to flood stage.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
WAC009-027-031-033-045-053-057-061-073-142000-
/O.CON.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Jefferson-King-Mason-Pierce-Skagit-Snohomish-
Whatcom-
Including the cities of Sedro-Woolley, Lynnwood, Tacoma, Marysville,
Aberdeen, Everett, Hoquiam, Edmonds, Bellingham, Burlington,
Shelton, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes
1048 PM PST Sat Nov 13 2021
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northwest Washington and west central
Washington, including the following areas, in northwest
Washington, Clallam, Grays Harbor, Jefferson, Mason, Skagit and
Whatcom. In west central Washington, King, Pierce and Snohomish.
* WHEN...Through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- A second atmospheric river event will impact western
Washington. Heavy rainfall is expected to begin Saturday
night and will continue through Monday. Rivers are already
running high from recent heavy rains. Flooding is likely to
continue through Tuesday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JBB261
WGUS66 KSEW 141523
FFASEW
Flood Watch
National Weather Service Seattle WA
723 AM PST Sun Nov 14 2021
.A second round of heavy rainfall will continue through Monday.
Flooding is likely to continue through Tuesday.
WAC041-141630-
/O.CAN.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis-
Including the cities of Fords Prairie and Chehalis
723 AM PST Sun Nov 14 2021
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for a portion of west central
Washington, including the following area, Lewis.
The Flood Watch is replaced with a Flood Warning for the
continuation of flooding on the Cowlitz River at Randle.
$$
WAC009-027-031-033-045-053-057-061-073-151300-
/O.CON.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Jefferson-King-Mason-Pierce-Skagit-Snohomish-
Whatcom-
Including the cities of Sedro-Woolley, Lynnwood, Tacoma, Marysville,
Aberdeen, Everett, Hoquiam, Edmonds, Bellingham, Burlington,
Shelton, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes
723 AM PST Sun Nov 14 2021
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northwest Washington and west central
Washington, including the following areas, in northwest
Washington, Clallam, Grays Harbor, Jefferson, Mason, Skagit and
Whatcom. In west central Washington, King, Pierce and Snohomish.
* WHEN...Through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations
across western Washington.
* ADDITIONAL DETAILS...
- A second atmospheric river event will impact western
Washington. Heavy rainfall is expected to begin Saturday
night and will continue through Monday. Rivers are already
running high from recent heavy rains. Flooding is likely to
continue through Tuesday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
Pullin414
WGUS66 KSEW 151145
FFASEW
Flood Watch
National Weather Service Seattle WA
345 AM PST Mon Nov 15 2021
.Heavy rain will come to an end today with snow levels lowering this
afternoon into tonight. Rivers will crest later today with the lower
reaches cresting Tuesday.
WAC009-027-031-033-045-053-057-061-073-160045-
/O.CON.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clallam-Grays Harbor-Jefferson-King-Mason-Pierce-Skagit-Snohomish-
Whatcom-
Including the cities of Sedro-Woolley, Lynnwood, Tacoma, Marysville,
Aberdeen, Everett, Hoquiam, Edmonds, Bellingham, Burlington,
Shelton, Seattle, Port Townsend, Mount Vernon, Sequim, and Anacortes
345 AM PST Mon Nov 15 2021
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northwest Washington and west central
Washington, including the following areas, in northwest
Washington, Clallam, Grays Harbor, Jefferson, Mason, Skagit and
Whatcom. In west central Washington, King, Pierce and Snohomish.
* WHEN...Through Tuesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Heavy rain will continue through this morning with rain rates
decreasing this afternoon.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
44323 WGUS66 KSEW 152307 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 307 PM PST Mon Nov 15 2021 .Heavy rain will come to an end today with snow levels lowering this afternoon into tonight. Rivers will crest later today with the lower reaches cresting Tuesday. WAC045-053-057-073-160015- /O.CAN.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason-Pierce-Skagit-Whatcom- Including the cities of Bellingham, Burlington, Shelton, Tacoma, Sedro-Woolley, Mount Vernon, and Anacortes 307 PM PST Mon Nov 15 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northwest Washington and west central Washington, including the following areas, in northwest Washington, Mason, Skagit and Whatcom. In west central Washington, Pierce. The Flood Watch is replaced with a Flood Warnings, Flood Advisories, and cancelled in other areas. $$ WAC009-027-031-033-061-161215- /O.CON.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Grays Harbor-Jefferson-King-Snohomish- Including the cities of Lynnwood, Aberdeen, Everett, Hoquiam, Edmonds, Marysville, Seattle, Port Townsend, and Sequim 307 PM PST Mon Nov 15 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Flooding caused by excessive rainfall continues to be possible. * WHERE...Portions of northwest Washington and west central Washington, including the following areas, in northwest Washington, Clallam, Grays Harbor and Jefferson. In west central Washington, King and Snohomish. * WHEN...Through Tuesday afternoon. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - Rain will continue to decrease this afternoon. - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JBB
162 WGUS66 KSEW 161137 FFASEW Flood Watch National Weather Service Seattle WA 337 AM PST Tue Nov 16 2021 WAC009-027-031-033-061-161245- /O.CAN.KSEW.FA.A.0011.000000T0000Z-211117T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Grays Harbor-Jefferson-King-Snohomish- Including the cities of Lynnwood, Aberdeen, Everett, Hoquiam, Edmonds, Marysville, Seattle, Port Townsend, and Sequim 337 AM PST Tue Nov 16 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of northwest Washington and west central Washington, including the following areas, in northwest Washington, Clallam, Grays Harbor and Jefferson. In west central Washington, King and Snohomish. The Flood Watch is cancelled. Any additional rain today will not cause any change in the river levels. No additional water will be added to the rivers in the next two days. Flood warnings are still in effect for parts of the area. Please continue to heed remaining road closures. $$ 44
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Nov 10, 8:59 AM PST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 10, 8:59 AM PST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
859 AM PST Wed Nov 10 2021
.UPDATE...No major updates needed to the forecast this morning
with a much quieter day on tap weather-wise. Radar still showing a
few light showers along the North Coast and across the North
Cascades, though most areas across the CWA remain dry this
morning. The majority of western Washington will continue to
remain dry through most of the day today, before a warm front
approaches from the south tonight and spreads rain into the
region from south to north. With the forecast mainly on track, no
major updates were needed to the short and long term. The previous
discussion follows below, with updates made to the aviation,
marine, and hydro sections. 14
&&
.SYNOPSIS...Much quieter conditions across Western Washington
compared to 24 hours ago. There remains a slight chance of some
light showers today as westerly flow persists and a warm front
approaches from the south. But overall, this little corner of
Western Washington will have a brief break in the weather. That
said an atmospheric river event is forecasted for the area
Thursday into Friday. Things should quiet down again come the
weekend as a ridge builds.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Westerly flow will continue
through the day, which will likely be enough for some patches of
clouds to move into the area. Clouds will begin to increase later
in the day as a warm front moves northward approaching our area.
Rain from this warm front is not expected to begin until Wednesday
night, although the southern portions of the CWA might start to
see some sprinkles during the late afternoon. Once the warm front
moves through snow levels will be increasing to above 9000 feet
alongside the rainfall intensity increasing during Thursday
morning. Rain from this event is expected to continue through
Friday with high accumulations for most of the area.
Olympic Mountains: 4-6"
Coast: 2-4"
Cascades: 3-5"
South Interior: 2-3"
Rain shadowed areas of the NE Olympic Peninsula and the Islands:
0.5-1"
Rain alongside snowmelt will cause rivers area wide to rise. And
rainfall rates will likely cause for some urban/small stream
flooding as well as ponding of water to occur. It would be advised
to check storm drains and gutters before this event occurs to help
aid in the drainage. Those traveling during the event should
expect to encounter heavy rain which will reduce visibility as
well as ponding on roads. If you are going out, give your self
plenty of time and give other drivers space. See Hydrology section
below for more details about flooding.
Due to the already saturated soils and slightly unstable soils
this added rain will put Western Washington under the threat of
landslides.
Butwin
.LONG TERM /SATURDAY THROUGH TUESDAY/...Rain from the atmospheric
river event is expected to taper off through Saturday morning,
with some lingering showers likely hanging around the area but the
impactful rain should be mostly over by this time. Rivers will
likely be still running high through the day but are expected to
recede.
This is all due to a ridge that will build into the area and move
the storm track to our north giving Western Washington another
brief break from the rain. A series of weaker fronts will likely
move through the area starting Sunday but these are expected to be
more on they scale of your typical W WA November rains.
&&
.AVIATION...VFR conditions across most terminals this morning
with a few lingering showers near KBLI and KHQM this morning.
Areas of stratus ranging from around 500 to 1000 feet currently
over KPWT to KPAE at this hour. Expect these CIGs to lift and
scatter over the next several hours. A warm front will lift
northward through the day, bringing widespread -SHRA back to the
region between 03-06Z this evening. Brief reductions in vsby can
be expected under any -SHRA. Prevailing winds will turn from
southerly to ESE this evening in response to the warm front
lifting northward. Surface wind speeds will generally remain AOB
10 kts through the period.
KSEA...VFR CIGs will persist at the terminal through this evening
before CIGs fall to 1500 to 2500 feet with the onset of widespread
-SHRA. A warm front will lift northward through the region this
evening, bringing widespread -SHRA to the terminal by 06Z tonight.
Surface winds will turn from SSW to ESE this evening as the warm
front lifts northward. Speeds will remain around 10kts through the
period.
Pullin
&&
.MARINE...Seas are running high along the coast and the 7am
USCG report for the Grays Harbor Bar had swell as high as 18 feet.
Otherwise, today is a break in the weather with a 1029mb high
centered over eastern Oregon at daybreak. A warm front is off the
Oregon and northern Calif coast and that will develop and shift
north into our area tonight and Thursday so the waters of Western
Washington will see offshore or mainly easterly flow tonight,
turning southerly and picking up south of the warm front later
Thursday over the coastal waters, with southerlies working into the
inland waters later Thursday night and Friday as the warmer air
arrives. 19
&&
.HYDROLOGY...The Skokomish River remains above flood stage but it
will continue to recede through this evening. Rain developing
tonight into Thursday will send it back up again. Heavier rain in
the mountains later Thu and Fri will send rivers across Western
Washington up for the end of the week--many to bankfull or perhaps
above flood stage. So, over the next day or two the rain amount
forecasts will come under increasing scrutiny. Happily, the warm
front that moves through the area Wednesday night and Thursday does
not look all that significant except for the Skokomish river in
Mason County. It is the heavier rain that comes with a second system
Thursday afternoon through Friday morning that is the more
significant--that surge has the characteristics of an atmospheric
river. That said, even that frontal system, that warm wet plume,
will very likely give way to a break Friday night and Saturday. This
looks looks like the sort of event that will be pretty typical with
minor flooding on a few rivers--that is certainly the impression I
get looking at, say, the 06z GFS and the models yesterday. Naturally
we will want to see the 12z runs and keep a close eye on how the
various players are setting up in the westerlies today and Thurs.
19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 PM PST this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Gale Warning from 6 PM this evening to 1 AM PST Thursday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 4 AM PST Thursday for Grays Harbor
Bar.
Small Craft Advisory from 3 PM this afternoon to 7 AM PST
Thursday for Admiralty Inlet-Central U.S. Waters Strait Of
Juan De Fuca-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 6 AM PST Thursday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleIn the hours before
Local storm report, Nov 10, 10:46 AM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1046 AM PST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG MATLOCK 47.24N 123.41W
11/09/2021 MASON WA PUBLIC
PUBLIC CALLED TO REPORT HEAVY DAMAGE TO THE
LOGHOUSE ON THEIR PROPERTY. MULTIPLE DOUGLAS
FIRS WERE UPROOTED ON THEIR PROPERTY.
&&
JPThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 7:04 PM PST | Areal Flood Advisory | SEW | Snohomish | 3 hr |
| Nov 9, 8:42 PM PST | Gale Warning | SEW | 28 hr | |
| Nov 10, 2:40 AM PST | Small Craft Advisory | SEW | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.